Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 20, 2008, 3:49 AM CDT for Graham County, Norton County, Kansas. It took effect at Apr 20, 2008, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM CDT
- Expired
- Apr 20, 2008, 3:16 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 200849 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 249 AM MDT SUN APR 20 2008 KSZ004-016-201700- /O.NEW.KGLD.WI.Y.0008.080420T1700Z-080421T0100Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 349 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH LOCALLY HIGHER GUSTS WILL DEVELOP EARLY THIS AFTERNOON. THE WINDS ARE EXPECTED TO EASE OFF NEAR SUNSET TONIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
2 follow-up statements
000 WWUS73 KGLD 201615 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SUN APR 20 2008 KSZ004-016-210000- /O.CON.KGLD.WI.Y.0008.080420T1700Z-080421T0100Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 1115 AM CDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTHERLY WINDS OF 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS WILL DEVELOP EARLY THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE AROUND SUNSET TONIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
000 WWUS73 KGLD 202016 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT SUN APR 20 2008 ...WIND ADVISORY CANCELLED... .SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH ARE NOT EXPECTED. HOWEVER... SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED...BELOW ADVISORY CRITERIA. KSZ004-016-202130- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-080421T0100Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 316 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 25 MPH WITH GUSTS TO 40 MPH ARE NO LONGER EXPECTED. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:34 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 20, 3:34 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
234 AM MDT SUN APR 20 2008
.DISCUSSION...
142 AM MDT SUN APR 20 2008
FIRE WX ISSUES CONTINUE FOR TODAY ACROSS MOST OF THE CWA. NORTON
AND GRAHAM APPEAR TO REMAIN THE OUTLIERS BY MAINTAINING HIGH
ENOUGH RH VALUES DUE TO AN INFLUX OF LOW LEVEL MOISTURE ALONG THE
ERN FLANK OF THE CWA...ON THE COOL SIDE OF A BENIGN BAROCLINIC ZONE.
HOWEVER, A WIND ADVISORY WILL BE HOISTED FOR THESE TWO COUNTIES,
PER ISC ISSUES.
LATER TONIGHT A COLD FRONT MOVES NORTH TO SOUTH THROUGH THE CWA
ASSOC WITH THE PASSAGE OF A LOW AMPLITUDE S/WV TROUGH. NO PRECIP
IS ANTICIPATED ALONG OR BEHIND THE FRONT. THE FRONT WILL LOWER
MONDAYS TEMPS 15 TO 20 DEGREES OVER TODAYS HIGHS...WHICH PUTS
THE REGION BACK TO NEAR NORMAL. ANOTHER SURGE OF COLD AIR ADVECTS
INTO THE CWA MONDAY NIGHT AS A S/WV TROUGH TRANSLATES ACROSS THE
REGION, BEFORE THE PARENT PAC NW TROUGH MIGRATES NORTH INTO
CANADA. DPROG/DT OF THE NAM QPF FOR THE PAST FIVE OR SO RUNS
CONTINUES TO PAINT A FRAZ BIT OF PRECIP ACROSS PORTIONS OF THE
CWA, WHILE THE GFS REMAINS DRY. WILL MAINTAIN THE DRY FCST PERIOD
WHICH IS INSTEP WITH ISC.
TEMPS APPEAR SLOW TO MODIFY UNTIL THR WHEN AT/NEAR THAT TIME THE
REGION SEES RETURN FLOW IN RESPONSE TO ANOTHER PAC NW UPR-LLW.
VARIOUS ENSEMBLE SUITES INDICATE HIGH TEMPS WARM BACK INTO THE
MIDDLE TO UPPER 70S ON THR. I HAVE ADJUSTED TEMPS UPWARD TO
REFLECT THIS CHANGE. INHERITED PRECIP CHANGES APPEAR ON TRACK.
ASIDE FROM TIMING ISSUES, A COLD FRONT ARRIVES THR NIGHT.
05
&&
.AVIATION...
1127 PM MDT SAT APR 19 2008
FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
EARLIER THOUGHT THAT THERE MAY BE STRATUS NEAR KMCK. LATEST
OBSERVATIONAL AND MODEL DATA IS MAKING THAT LOOK LESS LIKELY. DID
KEEP A SCATTERED DECK THERE FROM 09Z TO 15Z. ALSO AREA PROFILERS
SUPPORT HAVING LLWS AT BOTH KMCK AND KGLD TIL 15Z. AFTER THAT MIXING
WILL OCCUR WITH SURFACE WINDS INCREASING...AND BECOMING GUSTY UNTIL
NEAR 01Z.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM
MDT /9 PM CDT/ THIS EVENING FOR KSZ001>003-013>015-027>029-
041-042.
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
KSZ004-016.
NE...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM
MDT /9 PM CDT/ THIS EVENING FOR NEZ079>081.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ252>254.
&&
WFO GOODLANDHazardous weather outlook, Apr 19, 8:57 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT SAT APR 19 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 757 PM MDT SAT APR 19 2008 /857 PM CDT SAT APR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR MOST OF THE REGION. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:51 PM CDT | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.